No, I absolutely did not miss the provera dose...which is why I'm a little concerned. I wasn't sure about the iron, but it was the only obvious possibility.
Since then I've quadrupled my provera dose; I'm still bleeding. With my platelet number being, well, not low in the sense of dangerous because platelet levels can go much much
lower, but low enough to contribute to this bleeding, once it got started. My legs are a bit better, but last week it looked like someone hit me repeatedly with a stick; I was black and blue all over! No petechiae or nosebleeds, though, that's good. I'm going to keep increasing the provera until the bleeding stops. I've also left a message with my doctor to confirm that it's safe for me to do so.
I've done some research, and the most likely cause of the bleeding is uterine fibroids. Of course, the treatment is often provera, so that's convenient. You are correct, I must go to the doctor, and soon.
Thanks for the help.